# SDR AALA201804205001

- Difficulty date: April 15, 2018
- Submitted: April 20, 2018
- Operation: Air carrier
- Aircraft: N983TW
- Make and model: Doug MD 83
- Aircraft serial: 53633
- Aircraft time: 50,344 hours, 25,294 cycles
- System (JASC): 2210 · Autopilot System
- Part: Dfgs
- Condition: Malfunctioned
- Location: Nr 2
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: L

## Discrepancy

DURING HEAVY CROSS WINDS, USING THE NR 2 AUTOPILOT,  TWO MISSED APPROACHES WERE MADE. DIVERTED AND LANDING WAS UNEVENTFULLY WITH NR 1 AUTOPILOT.  PERFORMED A FLIGHT FAULT REVIEW,   FIRST APPROACH, AUTOPILOT CAPTURED LOC 2 GLIDESLOOP THEN WENT TO VERT SPEED.   RECAPTURED, THEN WENT TO VERT SPEED AND HEADING HOLD. SECOND APPROACH,  AUTO PILOT KICKED OFF SWITCHED TO NUMBER 1 FGC AND WORKED FINE NEXT APPROACH. REPLACED THE NR 2 DIGITAL FLIGHT GUIDANCE COMPUTER IAW AMM 22-01-01.  THE AIRCRAFT WAS GROUNDED.
